| Model Number |
ED34-I10T2 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/02/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On 04-mar-2026, pentax medical became aware of an event involving a pentax medical video duodenoscope model: ed34-i10t2, serial number: (b)(6) in (b)(6), united states.During an endoscopic procedure, the single-use sterile distal end cap of the duodenoscope became detached inside the patient's trachea.The distal end cap had been attached prior to the procedure and attachment was confirmed with an audible click.It was reported that the endoscope was inserted into the trachea instead of the esophagus while the patient was not in a fully prone position.The patient had an endotracheal tube in place and the distal end cap became lodged between the tracheal cartilage rings.The distal end cap separated into two pieces, the cap and the forceps elevator, and was damaged.The procedure was completed using another manufacturer's endoscope.After the procedure, the patient experienced pain and swelling and required additional care in the icu.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4604 delay to treatment/ therapy, 4641 unexpected medical intervention, 4608 intensive care.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 4118 type of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusion not yet available.As part of the investigation, the manufacturer conducted multiple good faith efforts (gfe) through pentax medical america to obtain additional information from the user facility, including direct contact attempts.Additional information has been requested, and responses are currently pending.According to the information obtained, the patient had an endotracheal tube in place at the time of the procedure.It was reported that the detached cap was retrieved from the patient using a gastroscope and biopsy forceps.The procedure was prolonged in order to retrieve the cap.As of on (b)(6) 2026, the patient was extubated, passed a swallow study, and resumed oral intake.The user facility reported that the cause of the event could not be determined.The lot number of the cap could not be identified, and the device was not returned for evaluation.The user facility confirmed that training regarding the proper use of the cap had been provided on (b)(6) 2021.Based on the available information, the exact cause of the event has not yet been determined.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.Ed34-i10t2_(b)(6) _detached sterile cap fell into patient.9610877-2026-00015_(b)(6) _unknown lot number_detached sterile cap fell into patient.
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4604 delay to treatment/ therapy, 4641 unexpected medical intervention, 4608 intensive care.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.Type of investigation: 4110 trend analysis, 3331 analysis of production records, 4111 communication/interviews.Investigation findings: 4248 usage problem identified.Investigation conclusions: 4307 cause traced to component failure, 19 cause traced to user.Correction information: b4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions-updated.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: the reported event was that a broken disposable endoscopic cap (dec) fell into the patient.No worsening of the patient's condition has been reported to date following discharge from the icu.Pentax medical continued to conduct a good faith effort (gfe) through pentax medical america and obtained additional information via email.It was reported that the procedure was performed by a medical student under the supervision of a physician.It was also reported that the disposable endoscopic cap (dec) was damaged and the cap portion became detached, while the elevator portion remained attached to the endoscope.In addition, the lot number of the used dec could not be identified.Based on the investigation, it was considered that the failure may have occurred due to user error during insertion of the duodenoscope.The duodenoscope was mistakenly inserted into the bronchus and came into contact with a tracheal tube that had already been placed, causing the cap component to become pinched between the esophagus and the tracheal tube.It was considered that the cap component subsequently became detached from the endoscope while the endoscope was being withdrawn from the bronchus under this condition.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 18-mar-2020 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the actual date shipped was confirmed as 01-apr-2020.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.9610877-2026-00014_ed34-i10t2_n110745_detached sterile cap fell into patient_fu1.9610877-2026-00015_oe-a63_unknown lot number_detached sterile cap fell into patient_fu1.